advertisement
Question
Posted by: Sanet | 2012-05-12

To extreme?

When U last spoke to you I told you as GP prescribed the Lyrica and Cymbalta. And I agree she should have been more carefully in prescribing that drugs. Luckily I asked you.
Now my neck and back problem is not resolved. Saw a Pain Specialist on Thursday and the problem is much more severe than I thought. I will need a Rhyzotomy on my neck and lower back and he says the Thotacic spine will be a different procedure. But. He WILL have to do the trigger points again to sort out the whole problem.
Typical discovery, they only pay for one level. I''ve written them a long and descriptive email about my feelings for them. It''s a love hate relationship.
I almost fell off the wagon again this week. I think cortisone has a huge impact on my mood.I had trigger points done 4 times in Bloemfontein and was admitted 3 times in 18 months. If it continues like it did from Jan to March I''m sure my manager is not going to put up with me for much longer. I created chaos while on a business trip. Pulling everything out of proportion. I''m not doing my work properly, luckily it can be fixed it i get motivated and no one notices it. I''m expecting an internal plus an EMA. Audit at one of my sites. Have to get it together before then, next month.
Why I''m actually writing is, you know how much chaos these episodes caused at work and in my personal life. I''ve lost friends that I''ve known for 34 years, just because of a mini meltdown .
I phoned my psychiatrist yesterday and tol him what was going on, and that I need cortisone again. He told me to avoid the procedure if it affects me this much. Not realizing or wanting to that I''m suffering from chronic pain. How cannotI live with it. I spoke to the dr and all the drugs must be used to make it successful.
Last year when I was admitted for Severe Depression, which my shrink thought was a mixed episode he injected me with Geodon for 3 nights and Zyprexa for 3 nights. I was a different person, until Discovery started with their crap.
I think I need a boost of Geodon now, just for 3 nights. It''s been proven safe for me and just beneficial. But, he would rather wait and see what effect the cortisone has on me!!! Thus more days of sick leave in the long run, which I can''t afford due to my heavy workload. And I don''t want my manager to find out.
He gave me no alternatives. Just said to phone after the procedure. I don''t feel like phoning him. I want to send him a strong worded e mail so that he can see it from my point if view. My Psychologist agrees with me and is100% behind me. I had an emergency appointment on Thursday. I did speak to another Psych at Riverfield, who at least did not give me no hope and gave me a plan of action.
But. I think as soon as the Dr I want to see there becomes available, I''ll move psychiatrists again.
What is your opinion? I''m already hypo. Can I not be treated to prevent worsening?
And what should I do with my current Dr? Do I convince him, how,or just let him go.
My work is too important to mess it up again.
Thank you in advance for reading all my rambling, and for assisting me.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Though cortisone can be helpful in several situations at a purely physical level, it often causes mood complications. More often than is recognized.
YOu may be talking at cross-purposes with your psychiatrist - he may be saying, reasonably, that if cortisone injections do potentially cause all these problemsm with mood, etc, it may be worthwhile to avoid them for the present ( depending on the opinion of the pain specialist ). You may be assuming that they are the ONLY way in which your pain can be helped, which, fortunately, is probably not true - you may have found them physically helpful in the past, and come to rely on them and to distrust other interventions, but the pain doc should be able to recommend other interventions at this stage that should at least avoid the mood and concentration and coping disruptions. I doubt that he is disbelieving the issue of chronic pain, but discussing its management.
And be sure with your psychiatrist that any depression you have is being adequately treated - depression is a potent amplifier of pain, whatver originally causes the pain.
You may also be running into a problem that can be troublesome with intelligent people with chronic problems. You may arrive to see a doctor, demanding and/or expecting a specific treatment, which is annoying for any doc, whether or not he recognizes this, rather than describing your current symptoms, and then discussing his suggestions about how best to deal with them.
I worry about comments like " I think I need a boost of Geodon now, just for 3 nights". As far as I know, Geodon just given for a couple of nights as an injection has no particular benefits at all - it may be used in that way as PART of a more complicated plan of action, involving its continued use by mouth, and maybe with other drugs. Benefits felt after nothing but 3 nights of single doses are probably due to a placebo effect.
Its not clear why any of these procedures would necessarily need more days off work, apart from the time spent on going to see the doc.
At this distance, I can't answer some of your specific questions, and you need real answers, not fakes. They have to be discussed and negotiated with the specific docs.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2012-05-13

Though cortisone can be helpful in several situations at a purely physical level, it often causes mood complications. More often than is recognized.
YOu may be talking at cross-purposes with your psychiatrist - he may be saying, reasonably, that if cortisone injections do potentially cause all these problemsm with mood, etc, it may be worthwhile to avoid them for the present ( depending on the opinion of the pain specialist ). You may be assuming that they are the ONLY way in which your pain can be helped, which, fortunately, is probably not true - you may have found them physically helpful in the past, and come to rely on them and to distrust other interventions, but the pain doc should be able to recommend other interventions at this stage that should at least avoid the mood and concentration and coping disruptions. I doubt that he is disbelieving the issue of chronic pain, but discussing its management.
And be sure with your psychiatrist that any depression you have is being adequately treated - depression is a potent amplifier of pain, whatver originally causes the pain.
You may also be running into a problem that can be troublesome with intelligent people with chronic problems. You may arrive to see a doctor, demanding and/or expecting a specific treatment, which is annoying for any doc, whether or not he recognizes this, rather than describing your current symptoms, and then discussing his suggestions about how best to deal with them.
I worry about comments like " I think I need a boost of Geodon now, just for 3 nights". As far as I know, Geodon just given for a couple of nights as an injection has no particular benefits at all - it may be used in that way as PART of a more complicated plan of action, involving its continued use by mouth, and maybe with other drugs. Benefits felt after nothing but 3 nights of single doses are probably due to a placebo effect.
Its not clear why any of these procedures would necessarily need more days off work, apart from the time spent on going to see the doc.
At this distance, I can't answer some of your specific questions, and you need real answers, not fakes. They have to be discussed and negotiated with the specific docs.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement